Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Having diarrhea for 2 months. Starts vomiting and gastritis. How to get cured?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have been having diarrhea for about 2 months or more everyday and sometimes I will vomit in the morning stomach acid??
Posted Tue, 31 Jul 2012 in Digestion and Bowels
Answered by Dr. Aparna Kohli 2 hours later

Thanks for writing in.
I think we're dealing with 2 issues here. One is the chronic diarrhoea ( diarrhoea>2 months) and gastroesophageal reflux disease ( causing you to vomit acid in the morning)
As far as the diarrhoea is concerned, it could be due to several causes like chronic intestinal infection ( including amebiasis, giardiasis etc); malabsorption; irritable bowel syndrome; inflammatory bowel disease; lactose intolerance or some medications as well. This needs a complete evaluation and we would need to run some tests as well. The tests would be a stool microscopy and culture; fecal fat and a colonoscopy as well.
For the gastroesophageal reflux, this occurs due to a lax band of smooth muscle at the lower end of the food pipe. This will lead to the acid in the stomach travelling back to the food pipe.
For this , I would suggest the following:
a. Have small, healthy meals through the day
b. Avoid a heavy and late dinner
c. Take Tablet Prevacid 1 tablet 1 hour before breakfast
d. Avoid excessive tea, coffee, alcohol, and smoking

Also, your anxiety is something which could be making both these conditions worse. Please try and control it with breathing exercises and yoga. You may also need some professional help.
Please speak with your physician for a workup on the diarrhoea. Its not something we should be ignoring.
Let me know if you need any more help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor